I have been battling a male yeast infection for a few months now and have gone through two rounds of topical cream treatments of Nystatin and Ketaconazole which after both symptoms reappeared. I'm now taking generic Diflucan pills for 14 days and while the yeast infection symptoms seem to have subsided, my skin is still flaking and peeling off my penis. This generally happens the few days following masturbation. I have always masturbated quite frequently, even when in a relationship and for long periods of time and never use any lube; which was never a problem until I got a yeast infection from my ex girlfriend who tested positive for a yeast infection.
I was told to follow up with a dermatologist, however, I'm concerned that this may be something more severe and am not sure if a urologist would be a better alternative. I don't have insurance presently since I started new job and am waiting for next enrollment so I'm doing everything out of pocket, so I'm trying to eliminate going for an appointment that may prove futile like the previous few at the walk in clinics where my yeast infection is still not resolved :(
I thought this may be a side effect of the creams, however, it has been almost 2 2 weeks since I last used the cream.
It can be due to seborrheic dermatitis. It is usually caused by overgrowth of Malassezia furfur. This skin disease commonly affects adolescents and young adults, especially in warm and humid climates and is aggravated by sweating and humidity.
Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases. The other possibilities are of eczema, lupus erythematosus or dermatitis. Best would be to consult a dermatologist and get biopsy skin done to confirm the diagnosis.
I hate to bother you again with my troubles however, I'm DEEPLY concerned about my situation which still persists. Although, the symptoms have changed.
Since seeing a dermatologist who basically told me there was nothing they could do until the symptoms reappear so they can culture, I was instructed to put hydrocortizone ointment, neosalus cream and cetaphil cream to assist in remedying the skin flaking; which has helped.
It appears that my foreskin especially on one side of my penis has wasted away for lack of a better term and my penis has shrunk. I know this sounds crazy, but it is definitely not the same as before applying the creams Nystatin and Ketaconozole that were first prescribed for the yeast infection; which again was only diagnosed visually and not by culture. Now my penis almost sticks out straight somewhat instead of downward as it normally would when flacid. It is not erect or anything it just doesn't rest against the scrotum as it did before. Also, the foreskin appears a little more pale in the areas where it seems to have lost some skin.
I do not know what to do at this point or where to turn. I've contemplated suicide at times because I'm so depressed over this. I don't have insurance and have already spent a lot of money seeing doctors at walk in clinics and dermatologists on top of filling prescriptions out of pocket. I paid almost $200 just for Diflucan pills which according to the Dermatologist I should have never taken since she did not think it was a yeast infection.
Sorry if this post seems incoherent; I'm just at a loss and extremely frustrated and hoping for any guidance I can find.
First of all you should not feel depressed and definitely not have any suicidal tendencies because to every problem there is a solution. Did you get the possibility of balanitis xerotica obliterans ruled out from your dermatologist? Balanitis xerotica obliterans is a severe form of lichen sclerosis affecting the foreskin of uncircumcised men. The opening or edge of the foreskin is firm and has a white scarred appearance which makes it quite inelastic.
I suggest you to get it evaluated from a dermatologist to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I will definitely follow your advice and go back to the Dermatologist for further diagnosis; maybe, politely demand for biopsy of skin. The funny thing is I'm circumcised and practice excellent hygiene which is why this is so worrisome.
I sincerely hopeful there is a solution, however, I'm fearful it could be cancer.
Thanks again for your response; I'll most certainly keep you posted.
I am following up from the last update. I have since gone to a urologist who after examination told me I was probably suffering from contact dermatitus and over thinking and focusing too much on the area in question.
I was somewhat relieved afterwards, however, I am still having issues with the flacid state of my penis. The skin has started to turn back to its more normal color however, it is still, for lack of a better term, very leathery or as you stated inelastic. I'm not sure if that is the reason for what appears to be a definite decrease in size. Even with me being a bit hyper sensitive I am a thousand percent sure I'm still not back to normal. When Flaccid it still will not relax totally and points kind of out away from my scrotum when normally it would rest flat directly on it.
I have started using a natural lube when pleasuring myself as I cannot fathom sleeping with someone until I can figure out what is wrong with me. The urologist prescribed Erythromycin, however, said to only use if redness on scrotum didn'tgo away after 30 days.
I'm still at a loss and am losing confidence in the medical community in Florida and am very concerned that Ketaconazole may have done permanent damage to me. The length, girth and flacid state are all changed and I don't know where to turn for a solution.
As always, any insight you can share would be greatly appreciated.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST